MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two axium coils encountered difficult placement.It was reported that the 2-6 coil was advanced but could not be placed in.It was replaced with a 2-4 coil, but the 2-4 coil sill could not be placed in.Then a 1.5 mm prime coil was used instead, and the procedure was completed successfully.The coil was implanted at the intended location.The devices did not jump during deployment and the vessel was not damaged.The tip of the catheter was under stress for the 2-4 coil, but not for the 2-6 coil, and the catheter moved during deployment.The physician rotated the 2-6 coil delivery pusher during the procedure.The aneurysm did not rupture.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received.The vessel tortuosity was normal.The patient experienced no adverse reactions related to the event.The causes or contributing factors for the difficult placement and catheter movement could not be determined.The used catheter was an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): two axium implant coils were returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within their opened axium implant coil inner pouches and within separate dispenser tracks.The echelon micro catheter used during the event was not returned.The axium implant coils were returned within their introducer sheaths.Visual inspection/damage location details: (pli-10) no bends or kinks were found with the axium implant coil pushwire.The implant coil was found to be stretched and damaged within the introducer sheath.The axium implant coil was unable to be pushed out further from the introducer sheath for additional evaluation as it was found to be stuck.No other anomalies were observed.(pli-20) no bends or kinks were found with the axium implant coil pushwire.The implant coil was found to be stretched and damaged within the introducer sheath.The axium implant coil was unable to be pushed out further from the introducer sheath for additional evaluation as it was found to be stuck.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿difficult placement/positioning¿ could not be confirmed.Possible contributing factors to ¿difficult placement/positioning¿ include catheter kick back and catheter tip under stress.The customer reported catheter tip was under stress.It is likely catheter tip under stress contributed to report of ¿difficult placement/positioning¿.The root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿catheter kick back¿ could not be confirmed.A possible contributing factor to ¿catheter kick back¿ is catheter tip under stress.It is likely catheter tip under stress contributed to report of ¿catheter kick back¿.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25672610
Report Number9617601-2026-04062
Device Sequence Number13376704
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public(01)00847536037632(17)270228(10)228392628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number228392628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown